Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Isometrisable group actions


Authors: Itaï Ben Yaacov and Julien Melleray
Journal: Proc. Amer. Math. Soc. 144 (2016), 4081-4088
MSC (2010): Primary 22F05, 37B05
DOI: https://doi.org/10.1090/proc/13018
Published electronically: February 17, 2016
MathSciNet review: 3513563
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Given a separable metrisable space $ X$, and a group $ G$ of homeomorphisms of $ X$, we introduce a topological property of the action $ G \curvearrowright X$ which is equivalent to the existence of a $ G$-invariant compatible metric on $ X$. This extends a result of Marjanović obtained under the additional assumption that $ X$ is locally compact.


References [Enhancements On Off] (What's this?)

  • [Bor71] Carlos R. Borges, How to recognize homeomorphisms and isometries, Pacific J. Math. 37 (1971), 625-633. MR 0305328 (46 #4458)
  • [Eng89] Ryszard Engelking, General topology, 2nd ed., Sigma Series in Pure Mathematics, vol. 6, Heldermann Verlag, Berlin, 1989. Translated from the Polish by the author. MR 1039321 (91c:54001)
  • [Kia73] Mo Tak Kiang, On some semigroups of mappings, Nederl. Akad. Wetensch. Proc. Ser. A 76=Indag. Math. 35 (1973), 18-22. MR 0317287 (47 #5834)
  • [Mar69] M. M. Marjanović, On topological isometries, Nederl. Akad. Wetnesch. Proc. Ser. A 72=Indag. Math. 31 (1969), 184-189. MR 0246252 (39 #7556)
  • [Roy88] H. L. Royden, Real analysis, 3rd ed., Macmillan Publishing Company, New York, 1988. MR 1013117 (90g:00004)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 22F05, 37B05

Retrieve articles in all journals with MSC (2010): 22F05, 37B05


Additional Information

Itaï Ben Yaacov
Affiliation: Institut Camille Jordan, CNRS UMR 5208, Université Claude Bernard – Lyon 1, 43 boulevard du 11 novembre 1918, 69622 Villeurbanne Cedex, France

Julien Melleray
Affiliation: Institut Camille Jordan, CNRS UMR 5208, Université Claude Bernard – Lyon 1, 43 boulevard du 11 novembre 1918, 69622 Villeurbanne Cedex, France

DOI: https://doi.org/10.1090/proc/13018
Keywords: Group action, isometric group action, topological space, metric space
Received by editor(s): June 30, 2014
Received by editor(s) in revised form: October 28, 2015
Published electronically: February 17, 2016
Additional Notes: This research was supported by ANR project GruPoLoCo (ANR-11-JS01-008).
Communicated by: Kevin Whyte
Article copyright: © Copyright 2016 American Mathematical Society

American Mathematical Society